Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Detroit, MI

September 1, 2014Macomb County, Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 1, 2014, 6:21 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2014, 6:21 PM EDT (22:21 UTC)
Expired
Sep 1, 2014, 7:03 PM EDT
In force
42 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Macomb County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 6:31 PM EDTMARINE TSTM WIND 39Mount Clemens, MIMEASURED AT SELFRIDGE AIR NATIONAL GUARD BASE.
Sep 1, 6:50 PM EDTTSTM WND DMGPort Huron, MIPICTURES OF SEVERAL LARGE TREES AND LIMBS DOWN IN THE VICINITY OF 11TH AND LYON WERE SENT VIA FACEBOOK
Sep 1, 6:51 PM EDTTSTM WND DMG1 Sse Port Huron, MINUMEROUS 3 INCH TREE LIMBS DOWN IN PINE GROVE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS53 KDTX 012221
SVRDTX
MIC099-147-012315-
/O.NEW.KDTX.SV.W.0080.140901T2221Z-140901T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
621 PM EDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 715 PM EDT

* AT 619 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM YALE TO 5 MILES NORTHEAST OF MACOMB TOWNSHIP TO
  WARREN...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GOODELLS AND FARGO AROUND 630 PM EDT.
  RATTLE RUN AND NORTH STREET AROUND 635 PM EDT.
  ANCHORVILLE AND LAKEPORT AROUND 640 PM EDT.
  PEARL BEACH AND PORT HURON AROUND 645 PM EDT.
  ST. CLAIR AROUND 650 PM EDT.
  MARINE CITY AROUND 655 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  YALE...               WARREN...             STERLING HEIGHTS...
  ST. CLAIR SHORES...   ST. CLAIR...          ROMEO...
  RICHMOND...           PORT HURON...         NEW BALTIMORE...
  MOUNT CLEMENS...      MEMPHIS...            MARYSVILLE...
  MARINE CITY...        MACOMB TOWNSHIP...    LAKEPORT...
  HARSENS ISLAND...     EMMETT...             CAPAC...
  ARMADA...             ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4288 8247 4276 8247 4261 8252 4252 8268
      4256 8266 4255 8272 4259 8266 4260 8272
      4267 8263 4268 8269 4264 8281 4257 8277
      4251 8288 4245 8287 4245 8308 4289 8310
      4290 8298 4315 8300 4317 8250 4297 8240
TIME...MOT...LOC 2222Z 234DEG 51KT 4315 8273 4275 8279
          4249 8300

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
4 follow-up statements
142 
WWUS53 KDTX 012233
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
633 PM EDT MON SEP 1 2014

MIC099-147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-ST. CLAIR MI-
633 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
MACOMB COUNTIES UNTIL 715 PM EDT...

AT 632 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF LAKEPORT TO 5 MILES NORTHEAST OF NEW
BALTIMORE TO ST. CLAIR SHORES...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH STREET AND WADHAMS AROUND 640 PM EDT.
  PEARL BEACH AND ST. CLAIR AROUND 645 PM EDT.
  MARINE CITY AND HARSENS ISLAND AROUND 650 PM EDT.
  ALGONAC AROUND 655 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  YALE...               WARREN...             STERLING HEIGHTS...
  ST. CLAIR SHORES...   ST. CLAIR...          ROMEO...
  RICHMOND...           PORT HURON...         NEW BALTIMORE...
  MOUNT CLEMENS...      MEMPHIS...            MARYSVILLE...
  MARINE CITY...        MACOMB TOWNSHIP...    LAKEPORT...
  HARSENS ISLAND...     EMMETT...             ARMADA...
  ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4288 8247 4261 8252 4252 8268 4256 8266
      4255 8272 4259 8266 4261 8271 4267 8263
      4268 8269 4264 8281 4257 8277 4256 8283
      4251 8288 4245 8287 4245 8308 4289 8310
      4290 8298 4316 8285 4317 8250 4297 8240
TIME...MOT...LOC 2234Z 249DEG 40KT 4315 8257 4275 8263
          4249 8285

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
085 
WWUS53 KDTX 012245
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT MON SEP 1 2014

MIC099-147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-ST. CLAIR MI-
645 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
MACOMB COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LAKEPORT TO ST. CLAIR TO 8 MILES
SOUTHWEST OF HARSENS ISLAND...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALGONAC AND MARINE CITY AROUND 650 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  ST. CLAIR...          RICHMOND...           PORT HURON...
  NEW BALTIMORE...      MOUNT CLEMENS...      MEMPHIS...
  MARYSVILLE...         MARINE CITY...        MACOMB TOWNSHIP...
  LAKEPORT...           HARSENS ISLAND...     EMMETT...
  ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4288 8247 4261 8252 4252 8268 4256 8266
      4256 8270 4259 8266 4261 8271 4267 8263
      4268 8269 4264 8281 4257 8277 4256 8283
      4251 8288 4245 8287 4245 8308 4257 8309
      4281 8285 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2245Z 249DEG 40KT 4319 8241 4279 8248
          4253 8269

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
132 
WWUS53 KDTX 012254
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT MON SEP 1 2014

MIC099-012304-
/O.CAN.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-
654 PM EDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR MACOMB COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
      4256 8266 4256 8270 4259 8266 4261 8271
      4264 8266 4265 8263 4267 8263 4269 8269
      4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2254Z 249DEG 40KT 4323 8228 4282 8235
          4257 8256

$$

MIC147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
ST. CLAIR MI-
654 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CLAIR COUNTY UNTIL 715 PM EDT...

AT 651 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LAKEPORT TO 5 MILES EAST OF ST.
CLAIR TO HARSENS ISLAND...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN ST.
CLAIR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
      4256 8266 4256 8270 4259 8266 4261 8271
      4264 8266 4265 8263 4267 8263 4269 8269
      4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2254Z 249DEG 40KT 4323 8228 4282 8235
          4257 8256

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
708 
WWUS53 KDTX 012303
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
703 PM EDT MON SEP 1 2014

MIC147-012314-
/O.CAN.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
ST. CLAIR MI-
703 PM EDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
      4256 8266 4256 8270 4259 8266 4261 8271
      4264 8266 4265 8263 4267 8263 4269 8269
      4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2304Z 249DEG 40KT 4326 8214 4287 8221
          4261 8242

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:44 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Sep 1, 2:44 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
244 PM EDT MON SEP 1 2014

.SHORT TERM...THIS EVENING AND TONIGHT

18Z SPECIAL CONFIRMS THE WARMER COLUMN DEPICTED BY THE RAP AND THEN
SOME. 900MB INVERSION IS QUITE A BIT MORE ROBUST THAN DEPICTED BY
THE GUIDANCE AS IS THE 600MB CAP. THUS, EVEN THE MOST TAME
DEPICTIONS OF CONVECTION IN THE NWP ARE LIKELY TOO AGGRESSIVE AND
CONCERNS REGARDING CAPPING NOTED IN THE MORNING UPDATE ARE
CONFIRMED. UPDRAFTS WILL STRUGGLE ACROSS MOST OF THE CWA WITH THE
EXCEPTION OF LOCATIONS NORTH OF I-69 AND ESPECIALLY WEST OF US-23
WHERE MID-LEVEL COOLING AND FORCING WILL BE MAXIMIZED. WITH THE LINE
ALREADY MARCHING TOWARD THIS AREA, EXPECT THAT THE ABUNDANCE OF
MID-LEVEL DRY AIR AND UNIDIRECTIONAL FLOW ABOVE 1.5KM WILL SUPPORT
BOWING SEGMENTS CARRYING A LOW-END SEVERE WIND THREAT. IN ADDITION,
ISOLATED TORNADO THREAT OUTLINED IN THE EARLIER UPDATE REMAINS IN
TACT. FOR REMAINING AREAS, EXPECT NOTHING MORE THAN A GUST TO 40
MPH. IN ADDITION, BACKED OFF ON POPS AS EARLIER SUSPICIONS REGARDING
COVERAGE POTENTIAL STILL LOOM.

A WEAK COLD FRONT WILL SAG THROUGH THE AREA TONIGHT. FRONTAL
INVERSION WILL PROMOTE EXPANSION OF STRATUS LATE TONIGHT, BUT EXPECT
THAT MOISTURE WILL BE TOO SHALLOW AND FORCING TOO WEAK TO SUPPORT
ANY LEGITIMATE COVERAGE OR INTENSITY OF SHOWERS. WITH UPPER SUPPORT
IN THE FORM OF A SHEARING SHORTWAVE NOT SCHEDULED TO ARRIVE UNTIL
TUESDAY MORNING PER 12Z GUIDANCE, AND MAINLY SOUTH OF THE AREA AT
THAT, NOTHING MORE THAN A CHC POP IS WARRANTED ATTM.

&&

.LONG TERM...TUESDAY THROUGH NEXT MONDAY

A COLD FRONT WILL BE SOUTHEAST OF THE CWA TO START OUT TUESDAY
MORNING. HOWEVER A MID LEVEL SHORTWAVE RIDING NORTHEAST ALONG THE
FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA TUESDAY MORNING. AFTER THE SHORTWAVE TRACKS OFF TO THE
NORTHEAST SIGNIFICANT DRYING WILL TAKE PLACE AS A SLUG OF 30 PERCENT
RELATIVE HUMIDITY AT 700 MB ADVECTS IN FROM THE WEST...ENDING RAIN
CHANCES QUICKLY EARLY TUESDAY AFTERNOON. WHILE THERE IS STILL SOME
UNCERTAINTY REGARDING HOW FAR WEST THE RAIN WILL FALL GIVEN THE PUSH
OF DRY AIR ADVECTING IN...THE LATEST SUITE OF MODELS HAS THE DRIER
AIR PUSHING IN A BIT SOONER THAN THE 00Z RUNS. THEREFORE WILL NUDGE
THE FORECAST A BIT DRIER TUESDAY AFTERNOON FROM THE PREVIOUS
FORECAST. DESPITE THE PASSAGE OF A COLD FRONT THERE ISN'T A LARGE
PUSH OF COLD AIR ASSOCIATED WITH IT...MEANING DAYTIME HIGHS ARE
EXPECTED TO GET AROUND 80 TUESDAY AFTERNOON BEHIND THE FRONT.
RIDGING WILL KEEP THE FORECAST DRY THROUGH WEDNESDAY AS REBOUNDING
HEIGHTS ALLOW DAYTIME HIGHS TO GET BACK INTO THE LOWER 80S BY
WEDNESDAY AFTERNOON.

MOISTURE SURGE FROM THE GULF OF MEXICO COMMENCES ON THURSDAY AS A
LOW CHANCE FOR CONVECTION EXISTS WITHIN THE WARM SECTOR OF A
REGION-WIDE LOW PRESSURE SYSTEM. BEST CHANCE FOR THUNDERSTORMS
/POSSIBLY SEVERE/ WILL BE FRIDAY AS WARM AND MOIST AIRMASS (85/70
T/TD) IS IN PLACE ALONG WITH FORECASTED CAPE OF 3000 J/KG. BULK
SHEAR INCREASES TO NEAR 30 KT IN THE 1-6 KM LAYER AS WELL. THESE
INGREDIENTS WILL BE IN PLACE AS A RAGGED COLD FRONT CROSSES THE
STATE. THIS BRINGS A TRIPLE THREAT OF SEVERE WEATHER WITH
WIND...HAIL...AND ISOLATED TORNADOES ALL POSSIBLE

&&

.MARINE...

SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CENTRAL GREAT LAKES
TONIGHT AS A COLD FRONT MOVES THROUGH LAKE HURON AND LOWER MICHIGAN.
SOME OF THESE STORMS MAY BE SEVERE...MAINLY ACROSS THE NORTHERN
PORTION OF LAKE HURON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THIS FRONT ON TUESDAY...WHICH WILL REMAIN IN CONTROL OF THE
WEATHER THROUGH THURSDAY...PROVIDING FAVORABLE BOATING CONDITIONS.

&&

.AVIATION...ISSUED 114 PM EDT MON SEP 1 2014

//DISCUSSION...

LOW STRATUS CONTINUES TO MIX UP TO LOW VFR DIURNALLY FORCED CU.
EXPECT THIS TREND TO CONTINUE THROUGH THE NEAR TERM. ATTENTION
THEN TURNS TOWARD TSTORM CHANCES THIS AFTERNOON. CAPPING WILL
LIMIT POTENTIAL SOUTH OF KPTK SO TSHRA WAS REMOVED FOR THESE
LOCATIONS AS THE PROBABILITY IS NOW TOO LOW TO WARRANT A MENTION
IN THE TAFS. EXPECTATIONS REMAIN UNCHANGED FROM KFNT NORTH
UPSTREAM ACTIVITY IS MORE CERTAIN TO MOVE IN THIS AFTERNOON. LOW CLOUDS AND
PERHAPS A VISIBILITY RESTRICTION WILL BE POSSIBLE BEHIND THE FRONT
LATE TONIGHT BUT ONCE AGAIN EXPECT PRECIP POTENTIAL TO REMAIN
RATHER LOW WITH THE BULK OF 12Z GUIDANCE HOLDING ACTIVITY SOUTH OF
THE MICHIGAN BORDER.

FOR DTW...ALTHOUGH CONFIDENCE IN TSTORMS HAS DECREASED...IT AT LEAST
REMAINS PLAUSIBLE. THE BEST TIME FOR A THUNDERSTORM TO IMPACT THE
AIRPORT WILL BE 21Z-23Z THIS AFTERNOON. CONFIDENCE IN SHOWER
COVERAGE TOWARD MORNING IS ALSO QUITE LOW. ELECTED TO ELIMINATE
SPECIFIC MENTION FROM THE TAF UNTIL POTENTIALLY IMPACTED AREA BECOMES
MORE CLEAR.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND LATE TONIGHT

* LOW CONFIDENCE THAT A TSTORM WILL IMPACT KDTW

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....KURIMSKI/MM
MARINE.......KURIMSKI
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 2:57 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT MON SEP 1 2014

MIZ047>049-053>055-060>063-021900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-021900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 1, 4:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT MON SEP 1 2014

MIZ061-062-068-069-012145-
GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI-
454 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OAKLAND...NORTHERN
LIVINGSTON...WESTERN LAPEER AND GENESEE COUNTIES UNTIL 545 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLUSHING TO 6 MILES
NORTH OF HARTLAND TO 5 MILES SOUTHWEST OF HOWELL...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
MOUNT MORRIS...TYRONE TOWNSHIP...FLINT AND FENTON AROUND 500 PM EDT.
GRAND BLANC...GENESEE AND BURTON AROUND 505 PM EDT.
HOLLY AROUND 510 PM EDT.
OTISVILLE...HOLLY STATE RECREATION AREA...ATLAS...HARTLAND AND
DAVISON AROUND 515 PM EDT.
ROSE CENTER AROUND 520 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Sep 1, 5:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT MON SEP 1 2014

MIZ049-054-055-062-012145-
HURON MI-LAPEER MI-SANILAC MI-TUSCOLA MI-
503 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON...SOUTHEASTERN
TUSCOLA...NORTHERN SANILAC AND NORTHWESTERN LAPEER COUNTIES UNTIL 545
PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
ARGYLE TO MAYVILLE...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
DECKER AND CLIFFORD AROUND 510 PM EDT.
ARGYLE AROUND 515 PM EDT.
MINDEN...SNOVER AND MARLETTE AROUND 520 PM EDT.
RUTH AND PALMS AROUND 525 PM EDT.
ELMER AND JUHL AROUND 530 PM EDT.
WHITE ROCK AROUND 535 PM EDT.
MCGREGOR...SANDUSKY AND FORESTVILLE AROUND 540 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Sep 1, 5:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT MON SEP 1 2014

MIZ061-062-068-069-012200-
GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI-
507 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OAKLAND...EASTERN
LIVINGSTON...SOUTHERN LAPEER AND SOUTHERN GENESEE COUNTIES UNTIL 600
PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLINT TO HOLLY TO 5
MILES EAST OF HOWELL...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
ROSE CENTER AND HOLLY STATE RECREATION AREA AROUND 515 PM EDT.
DAVISON...ATLAS...GOODRICH AND DAVISBURG AROUND 520 PM EDT.
ORTONVILLE...MILFORD AND HIGHLAND AROUND 525 PM EDT.
ELBA AND HADLEY AROUND 530 PM EDT.
WHITE LAKE AND CLARKSTON AROUND 535 PM EDT.
LAPEER AROUND 540 PM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Sep 1, 5:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 PM EDT MON SEP 1 2014

MIZ061>063-069-070-012215-
GENESEE MI-LAPEER MI-MACOMB MI-OAKLAND MI-ST. CLAIR MI-
533 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR...NORTHERN
MACOMB...NORTHERN OAKLAND...SOUTHERN LAPEER AND EASTERN GENESEE
COUNTIES UNTIL 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HADLEY TO CLARKSTON
TO MILFORD...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
LAPEER...WHITE LAKE AND METAMORA AROUND 540 PM EDT.
OXFORD AND LAKE ORION AROUND 545 PM EDT.
THORNVILLE AND WATERFORD AROUND 550 PM EDT.
LUM...SYLVAN LAKE...LAKEVILLE...LEONARD...DRYDEN AND ATTICA AROUND
555 PM EDT.
PONTIAC AROUND 600 PM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Local storm report, Sep 1, 5:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
09/01/2014  M0.78 INCH       WASHTENAW          MI   TRAINED SPOTTER

            30 MINUTE TOTAL.

&&

MOSTEIKO
Local storm report, Sep 1, 6:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 PM EDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       MARLETTE                43.33N 83.08W
09/01/2014  M1.45 INCH       SANILAC            MI   TRAINED SPOTTER

            30 MINUTE TOTAL.

0608 PM     HEAVY RAIN       WHITE LAKE              42.65N 83.50W
09/01/2014  M1.45 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            45 MINUTE TOTAL.

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:28 PM EDTSevere Thunderstorm WarningDTXMidland48 min
Sep 1, 3:09 PM EDTSpecial Marine WarningDTX96 min
Sep 1, 4:00 PM EDTAreal Flood AdvisoryDTXBay, Midland, Saginaw6 hr
Sep 1, 4:32 PM EDTSpecial Marine WarningDTX88 min
Sep 1, 6:09 PM EDTSpecial Marine WarningDTX66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.